×

zbMATH — the first resource for mathematics

The classification of 4-dimensional Kähler manifolds with small eigenvalue of the Dirac operator. (English) Zbl 0798.53065
Let \(M^{2m}\) be a closed Kähler spin manifold and denote by \(R_ 0\) the minimum of the scalar curvature, K.-D. Kirchberg [Ann. Global Anal. Geom. 4, 291-325 (1986; Zbl 0629.53058) and J. Geom. Phys. 7, No. 4, 449-468 (1990; Zbl 0734.53050)] proved the following estimations for the eigenvalues \(\lambda\) of the Dirac operator: \[ \lambda^ 2 \geq (m + 1)/4m\;R_ 0 \quad \text{ in case \(m\) is odd} \] \[ \lambda^ 2 \geq m/4(m-1)\;R_ 0\quad \text{ in case \(m\) is even}. \] The 6-dimensional and the 8-dimensional manifolds with \(\lambda^ 2 = 1/3\;R_ 0\) have been classified by K.-D. Kirchberg [Math. Ann. 282, No. 1, 157-176 (1988; Zbl 0648.53040)] and A. Lichnerowicz [C. R. Acad. Sci., Paris, Sér. I 311, No. 11, 717-722 (1990; Zbl 0713.53040)]. This classification is closely related to the classification of Kählerian twistor spaces and the manifolds under consideration are isometric to \(P^ 3(C)\) or \(F(1,2)\) \((m = 3)\) and \(P^ 3(C) \times T^ 2\) or \(F(1,2) \times T^ 2\) \((m = 4)\).
In this paper we solve the corresponding classification problem in complex dimension \(m = 2\). It turns out that a 4-dimensional Kähler manifold \(M^ 4\) admits an eigenspinor to the eigenvalue \(\lambda^ 2 = 1/2\;R_ 0\) iff the scalar curvature is constant and \(H^ 0(M^ 4;K^{-1/2}) = 0\), where \(K\) denotes the canonical bundle. Using the classification of complex surfaces of Kodaira dimension \(-1\) we see that \(M^ 4\) is isomorphic to a ruled surface \(P(V)\) of a rank two bundle \(V\) over a Riemann surface \(F\). The cohomological condition as well as the Lichnerowicz-Calabi obstruction for Kähler metrics of constant scalar curvature yield that the genus of the Riemann surface \(F\) is bounded by one and the bundle \(V\) is trivial. Consequently, the space \(M^ 4\) is isometric to \(S^ 2 \times S^ 2\) or \(T^ 2 \times T^ 2\).

MSC:
53C55 Global differential geometry of Hermitian and Kählerian manifolds
14J25 Special surfaces
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] S?minaire Arthur Besse: G?om?trie Riemannienne en dimension 4. Paris: Cedic/Fernand Nathan, 1981
[2] Bourguignon, J.P. (ed.): S?minaire sur la preuve de la conjecture de Calabi. Seminaire Palaiseau. (Ast?riques, no. 58) Paris: Soc. Math. Fr. 1978
[3] Calabi, E.: Extremal K?hler metrics. In: Cheval, I., Farkas, I. (eds.) Differential geometry and complex analysis, pp. 95-114. Berlin Heidelberg New York: Springer 1985
[4] Friedrich, T.: Der erste Eigenwert des Dirac-Operators einer kompakten Riemannschen Mannigfaltigkeit nichtnegativer Skalarkr?mmung. Math. Nachr.97, 117-146 (1980) · Zbl 0462.53027 · doi:10.1002/mana.19800970111
[5] Friedrich, T., Kurke, H.: Compact four-dimensional self-dual Einstein manifolds with positive scalar curvature. Math. Nachr.106, 271-299 (1982) · Zbl 0503.53035 · doi:10.1002/mana.19821060124
[6] Fujiki, A.: Remarks on extremal K?hler metrics on ruled manifolds (to appear) · Zbl 0772.53044
[7] Griffiths, P., Harris, J.: Principles of algebraic geometry. New York: Wiley 1978 · Zbl 0408.14001
[8] Hitchin, N.: K?hlerian twistor spaces. Proc. Lond. Math. Soc., III. Ser.43, 133-150 (1981) · Zbl 0474.14024 · doi:10.1112/plms/s3-43.1.133
[9] Kirchberg, K.D.: An estimation for the first eigenvalue of the Dirac operator on closed K?hler manifolds with positive scalar curvature. Ann. Global. Anal. Geom.4, 291-326 (1986) · Zbl 0629.53058 · doi:10.1007/BF00128050
[10] Kirchberg, K.D.: Compact six-dimensional K?hler spin manifolds of positive scalar curvature with the smallest first eigenvalue of the Dirac operator. Math. Ann.282, 157-176 (1988) · Zbl 0628.53061 · doi:10.1007/BF01457018
[11] Kirchberg, K.D.: The first eigenvalue of the Dirac operator on K?hler manifolds. J. Geom. Phys.7, 449-468 (1990) · Zbl 0734.53050 · doi:10.1016/0393-0440(90)90001-J
[12] Kirchberg, K.D.: Properties of K?hlerian twistor spinors and vanishing theorems (to appear) · Zbl 0735.53051
[13] Lichnerowicz, A.: Isom?trie et transformation analytiques d’une vari?t? K?hlerienne compact. Bull. Soc. Math. Fr.87, 427-437 (1959)
[14] Lichnerowicz, A.: La premi?re valeur propre de l’op?rateur de Dirac pour une vari?t? K?hlerienne et son cas limite. C.R. Acad. Sci., Paris311, 717-722 (1990) · Zbl 0713.53040
[15] Lichnerowicz, A.: Spineurs harmoniques et spineurs-twisteurs en g?ometrie K?hlerienne et conform?ment K?hlerienne. C.R. Acad. Sci. Paris311, 883-887 (1990) · Zbl 0714.53041
[16] Strese, H.: Spektren symmetrischer R?ume. Math. Nachr.98, 75-82 (1980) · Zbl 0473.53048 · doi:10.1002/mana.19800980109
[17] Suwa, T.: Ruled surfaces of genus one. J. Math. Soc. Japan2, 258-291 (1969) · Zbl 0175.47902
[18] Yau, S.T.: On the curvature of compact Hermitian manifolds. Invent. Math.25, 213-239 (1974) · Zbl 0299.53039 · doi:10.1007/BF01389728
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.